Alert archive / California / High Wind Watches in 2012
High Wind Watch 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at May 21, 2012, 2:10 PM PDT. It took effect at May 22, 2012, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 2:10 PM PDT (21:10 UTC)
- In effect from
- May 22, 2012, 3:00 PM PDT
- Expired
- May 22, 2012, 3:17 AM PDT
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
456 WWUS76 KLOX 212110 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PDT MON MAY 21 2012 ...STRONG NORTHWEST WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH THURSDAY... .NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF SOUTHWEST CALIFORNIA THIS WEEK. TONIGHT AND TUESDAY THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA BARBARA COUNTY. BY TUESDAY AFTERNOON STRONG WINDS WILL ALSO DEVELOP ALONG THE CENTRAL COAST AND ANTELOPE VALLEY. MEANWHILE...ACROSS SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR...WINDS TUESDAY AND WEDNESDAY WILL CONTINUE TO INCREASE...WITH WINDS LIKELY EXCEEDING 60 MPH IN SOME AREAS. SOME OF THESE WINDS WILL FILTER DOWN INTO THE LOS ANGELES AND VENTURA COUNTY COASTAL VALLEYS...ESPECIALLY THE SANTA CLARITA VALLEY TUESDAY AND WEDNESDAY EVENINGS. CAZ053-054-220515- /O.NEW.KLOX.HW.W.0009.120523T0100Z-120524T1600Z/ /O.NEW.KLOX.WI.Y.0044.120522T0100Z-120523T0100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 210 PM PDT MON MAY 21 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 PM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 9 AM PDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TONIGHT AND TUESDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH TUESDAY NIGHT THROUGH THURSDAY. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE OVER THE PEAKS SURROUNDING THE GRAPEVINE. * IMPACTS....GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS...ESPECIALLY INTERSTATE 5 THROUGH THE GRAPEVINE. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-220515- /O.NEW.KLOX.HW.W.0009.120522T2000Z-120524T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 210 PM PDT MON MAY 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 3 AM PDT THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH TUESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE FOOTHILLS AND WESTERN VALLEYS DURING THE LATE AFTERNOON AND EVENING HOURS. * IMPACTS...CROSS WINDS AND LOCALLY REDUCED VISIBILITY FROM BLOWING DUST WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON STATE ROUTES 14 AND 138. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ039-052-220515- /O.NEW.KLOX.WI.Y.0044.120521T2200Z-120522T1000Z/ /O.NEW.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 210 PM PDT MON MAY 21 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EXPECTED TONIGHT...INCREASING TO 25 TO 35 MPH WITH GUSTS TO BETWEEN 50 AND 60 MPH TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE DURING THE LATE AFTERNOON THROUGH EARLY MORNING HOURS. * IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 NEAR GAVIOTA PASS AND SAN MARCOS PASS. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ034>036-220515- /O.NEW.KLOX.WI.Y.0044.120522T1900Z-120523T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 210 PM PDT MON MAY 21 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ088-220515- /O.NEW.KLOX.WI.Y.0044.120523T0200Z-120523T1000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 210 PM PDT MON MAY 21 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 3 AM PDT WEDNESDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ WOFFORD
2 follow-up statements
863 WWUS76 KLOX 220433 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 933 PM PDT MON MAY 21 2012 ...STRONG NORTHWEST WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH THURSDAY... .NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF SOUTHWEST CALIFORNIA THIS WEEK. TONIGHT AND TUESDAY THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA BARBARA COUNTY. BY TUESDAY AFTERNOON STRONG WINDS WILL ALSO DEVELOP ALONG THE CENTRAL COAST AND ANTELOPE VALLEY. MEANWHILE... ACROSS SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR...WINDS TUESDAY AND WEDNESDAY WILL CONTINUE TO INCREASE...WITH WINDS LIKELY EXCEEDING 60 MPH IN SOME AREAS. SOME OF THESE WINDS WILL FILTER DOWN INTO THE LOS ANGELES AND VENTURA COUNTY COASTAL VALLEYS...ESPECIALLY THE SANTA CLARITA VALLEY TUESDAY AND WEDNESDAY EVENINGS. CAZ053-054-221300- /O.CON.KLOX.HW.W.0009.120523T0100Z-120524T1600Z/ /O.CON.KLOX.WI.Y.0044.000000T0000Z-120523T0100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 933 PM PDT MON MAY 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM TUESDAY TO 9 AM PDT THURSDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TONIGHT AND TUESDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH TUESDAY NIGHT THROUGH THURSDAY. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE OVER THE PEAKS SURROUNDING THE GRAPEVINE. * IMPACTS....GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS...ESPECIALLY INTERSTATE 5 THROUGH THE GRAPEVINE. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-221300- /O.CON.KLOX.HW.W.0009.120522T2000Z-120524T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 933 PM PDT MON MAY 21 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 3 AM PDT THURSDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH TUESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE FOOTHILLS AND WESTERN VALLEYS DURING THE LATE AFTERNOON AND EVENING HOURS. * IMPACTS...CROSS WINDS AND LOCALLY REDUCED VISIBILITY FROM BLOWING DUST WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON STATE ROUTES 14 AND 138. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ039-052-221300- /O.CON.KLOX.WI.Y.0044.000000T0000Z-120522T1000Z/ /O.CON.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 933 PM PDT MON MAY 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EXPECTED TONIGHT...INCREASING TO 25 TO 35 MPH WITH POSSIBLE GUSTS TO BETWEEN 50 AND 60 MPH TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE DURING THE LATE AFTERNOON THROUGH EARLY MORNING HOURS. * IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 NEAR GAVIOTA PASS AND SAN MARCOS PASS. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ034>036-221300- /O.CON.KLOX.WI.Y.0044.120522T1900Z-120523T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 933 PM PDT MON MAY 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ088-221300- /O.CON.KLOX.WI.Y.0044.120523T0200Z-120523T1000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 933 PM PDT MON MAY 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ WOFFORD/SIRARD
754 WWUS76 KLOX 221017 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 317 AM PDT TUE MAY 22 2012 ...STRONG NORTHWEST TO NORTH WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH THURSDAY... .NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF SOUTHWEST CALIFORNIA TODAY. THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR...ANTELOPE VALLEY AND SOUTHERN SANTA BARBARA COUNTY. BY THIS AFTERNOON STRONG WINDS WILL ALSO DEVELOP ALONG THE CENTRAL COAST. MEANWHILE...ACROSS THE INTERSTATE 5 CORRIDOR...WINDS WILL CONTINUE TO INCREASE...WITH WINDS LIKELY EXCEEDING 60 MPH IN SOME AREAS. SOME OF THESE WINDS WILL FILTER DOWN INTO THE LOS ANGELES AND VENTURA COUNTY COASTAL VALLEYS...ESPECIALLY THE SANTA CLARITA VALLEY TODAY AND WEDNESDAY EVENINGS. WIND GUSTS FOR THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT WIND PRONE SOUTH COAST SHOULD REMAIN JUST UNDER HIGH WIND WARNING CRITERIA WITH ONLY ISOLATED GUSTS TO 60 MPH IN THE SANTA YNEZ MOUNTAIN RANGE. CAZ052-222015- /O.CAN.KLOX.WI.Y.0044.000000T0000Z-120522T1000Z/ /O.UPG.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/ /O.NEW.KLOX.WI.Y.0045.120522T1017Z-120524T1600Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 317 AM PDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH EXPECTED THROUGH EARLY THURSDAY MORNING. THERE WILL BRIEF PERIODS OF CALMER WINDS IN THE LATE MORNING AND EARLY AFTERNOON HOURS EACH DAY. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE DURING THE LATE AFTERNOON THROUGH EARLY MORNING HOURS. * IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 ABOVE THE HILLS OF GAVIOTA AND GOLETA...SAN MARCOS PASS AND THE HILLS ABOVE MONTECITO. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-222015- /O.CAN.KLOX.WI.Y.0044.000000T0000Z-120522T1000Z/ /O.UPG.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/ /O.NEW.KLOX.WI.Y.0045.120522T1017Z-120524T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 317 AM PDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH EXPECTED THROUGH EARLY THURSDAY MORNING. THERE WILL BRIEF PERIODS OF CALMER WINDS IN THE LATE MORNING AND EARLY AFTERNOON HOURS EACH DAY. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE DURING THE LATE AFTERNOON THROUGH EARLY MORNING HOURS. * IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 NEAR GAVIOTA PASS AND SAN MARCOS PASS. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-222015- /O.CON.KLOX.HW.W.0009.120523T0100Z-120524T1600Z/ /O.CON.KLOX.WI.Y.0044.000000T0000Z-120523T0100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 317 AM PDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT THURSDAY... * WINDS AND TIMING...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH TONIGHT THROUGH THURSDAY. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE OVER THE PEAKS SURROUNDING THE GRAPEVINE. * IMPACTS....GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA ROADS...ESPECIALLY INTERSTATE 5 THROUGH THE GRAPEVINE. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-222015- /O.EXB.KLOX.WI.Y.0044.120522T1017Z-120522T2000Z/ /O.CON.KLOX.HW.W.0009.120522T2000Z-120524T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 317 AM PDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. * WINDS AND TIMING...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS MORNING...THEN INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND WILL PERSIST THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE FOOTHILLS AND WESTERN VALLEYS DURING THE LATE AFTERNOON AND EVENING HOURS EACH DAY. * IMPACTS...CROSS WINDS AND LOCALLY REDUCED VISIBILITY FROM BLOWING DUST WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON STATE ROUTES 14 AND 138. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034>036-222015- /O.CON.KLOX.WI.Y.0044.120522T1900Z-120523T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 317 AM PDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ088-222015- /O.CON.KLOX.WI.Y.0044.120523T0200Z-120523T1000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 317 AM PDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ RORKE/KAPLAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at May 21, 1:40 PM PDT, 30 minutes earlier.
Area forecast discussion, May 21, 1:40 PM PDT, 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PDT MON MAY 21 2012 .SYNOPSIS... GUSTY WINDS WILL BE ON THE MENU TONIGHT INTO THURSDAY NIGHT...WITH THE PEAK WINDS OCCURING IN THE OVERNIGHT HOURS. THE ONSHORE FLOW WILL BRING NIGHT TO MORNING CLOUDS AND FOG MAINLY FOR THE COASTAL PLAINS...OTHERWISE FAIR SKIES THIS WEEK. THE AFTERNOON TEMPERATURES WILL PEAK ON TUESDAY...AND THEN BEGIN THE DESCENT TO BELOW NORMAL INTO SATURDAY. A LOW WILL APPROACH FROM THE NORTH BY FRIDAY AND WILL INCREASE THE MARINE LAYER INTO SATURDAY...THEN EXIT ON SUNDAY. && .SHORT TERM (TODAY-THU)...WINDS REALLY THE MAIN IMPACT STORY NEXT FEW DAYS. NORTHWEST FLOW WILL BE INCREASING ACROSS THE AREA AS A COUPLE OF WEATHER SYSTEMS PASS THROUGH THE PAC NW. DECENT SUBSIDENCE WILL TRANSPORT SOME OF THE STRONGER WINDS ALOFT DOWN TOWARDS THE SURFACE, AND WITH THOSE WINDS SQUEEZING THROUGH THE PASSES AND CANYONS OF THE TRANSVERSE RANGES WIND SPEEDS COULD EXCEED WARNING LEVELS IN SOME AREAS, ESPECIALLY SRN SBA COUNTY, THE I5 CORRIDOR, AND THE WESTERN AND FOOTHILL PORTIONS OF THE ANTELOPE VALLEY. CONFIDENCE HIGH ENOUGH AT THIS TIME TO GO WITH A HIGH WIND WARNING FOR THE I5 AND AV LATE TUESDAY THROUGH EARLY THURSDAY. HOWEVER, CONFIDENCE NOT AS HIGH THAT WE'LL SEE WARNING LEVEL WINDS IN SRN SBA COUNTY AND HAVE OPTED TO JUST GO WITH A WATCH FOR NOW. CROSS SECTIONS THROUGH THE 12Z NAM IN THAT AREA SUGGEST THE BEST COMBINATION OF WINDS AND SUBSIDENCE WILL BE WEDNESDAY NIGHT. IN THE MEANTIME, WINDS SHOULD REACH ADVISORY LEVELS THERE AT LEAST THE NEXT COUPLE NIGHTS, INCLUDING TONIGHT. ADVISORY LEVEL WINDS ALSO EXPECTED ALONG THE CENTRAL COAST TUESDAY AND WEDNESDAY AFTERNOONS AND THE SANTA CLARITA VALLEY TUESDAY AND WEDNESDAY EVENINGS AS THE WINDS MOVE DOWN FROM THE GRAPEVINE. SORT OF A MIXED BAG OF TEMPERATURE TRENDS NEXT FEW DAYS. PROBABLY VERY LITTLE CHANGE TUESDAY FROM TODAY, HOWEVER SRN SBA COUNTY SHOULD WARM UP WITH THE NORTHWEST FLOW INCREASING THROUGH THE DAY AND INTO THE EVENING. SAME SCENARIO FOR THAT AREA WED, IF NOT STRONGER AND THERE COULD BE SOME IMPRESSIVE EARLY EVENING WARM UPS AS THE WINDS MAKE THEIR WAY THROUGH THE PASSES AND CANYONS. ELSEWHERE WEDNESDAY MOST AREAS, ESPECIALLY INLAND SHOULD SEE SLIGHTLY COOLER TEMPERATURES AS A TROF STARTS TO CARVE OUT ACROSS THE GREAT BASIN AND COOLER AIR MOVES INTO THE AREA. THESE TRENDS WILL BECOME MORE PRONOUNCED THURSDAY. THE STRONG NORTHWEST FLOW SHOULD KEEP THE MARINE LYR CONFINED TO LA COUNTY AND THE CENTRAL COAST TONIGHT, THEN JUST SRN LA COUNTY WED AND THU. .LONG TERM (FRI-MON)...THE TROF WILL CONTINUE TO DIG THROUGH THE GREAT BASIN INTO FRI THEN BEGIN TO LIFT OUT OVER THE WEEKEND. FRIDAY LOOKS LIKE IT WILL BE THE COOLEST DAY WITH A MARINE LYR POSSIBLY DEEP ENOUGH TO REACH THE LOWER COASTAL SLOPES OF LA/VENTURA COUNTIES AND MAYBE EVEN SOME MORNING DRIZZLE. THEN JUST PARTIAL AFTERNOON CLEARING THERE. A FEW DEGREES OF WARMING EXPECTED SATURDAY THEN BETTER WARMING, ESPECIALLY INLAND, SUNDAY AND MONDAY WITH HIGHS BACK UP IN THE LOWER 90S FOR THE VALLEYS BY MEMORIAL DAY. FURTHER NORTH I DONT REALLY SEE ANY SIGNS OF A SOUTHERLY SURGE THAT WILL BRING CLOUDS BACK TO THE CENTRAL COAST SO I'VE DECIDED TO GO WITH A MOSTLY CLEAR MEMORIAL DAY WEEKEND WITH SIMILAR TEMPERATURE TRENDS. && .AVIATION...21/1740Z... MARINE INVERSION HOVERING AROUND 1200 FEET...WITH STRATUS CLEARING TO THE BEACHES ON SATELLITE. EXPECT VFR CONDS TO PREVAIL AT ALL AIRFIELDS THROUGH THIS EVENING...AS STRATUS SHOULD CONTINUE TO DISSIPATE THROUGH THE AFTERNOON. OVERNIGHT...EXPECT INVERSION TO BE A BIT LOWER...WITH STRATUS COMING BACK INTO THE CENTRAL COAST AND ALONG THE VENTURA/LA COUNTY COASTS. DEVELOPING NORTHERLY FLOW WILL PRODUCE SOME LLWS/TURBULENCE AT KSBA THIS EVENING AND OVERNIGHT. KLAX...MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 30% CHANCE THAT IFR CONDS COULD MOVE INTO THE AIRFIELD A FEW HOURS EARLIER THAN CURRENT 09Z FORECAST. KBUR...HIGH CONFIDENCE IN 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). STORM WATCH (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...RAT SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 21, 6:00 AM PDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 21 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF MODERATE TO STRONG NORTHWESTERLY WINDS ARE EXPECTED FROM MONDAY NIGHT THROUGH FRIDAY. ACROSS THE OUTER COASTAL WATERS...GALE FORCE NORTHWEST WINDS ARE LIKELY FROM TUESDAY THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON TUESDAY NIGHT AND WEDNESDAY NIGHT...WHEN GUSTS OF 45 TO 50 KNOTS WILL BE POSSIBLE. OVER THE LAND...MODERATE TO STRONG NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE MOUNTAINS OF SOUTHERN CALIFORNIA AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY AND THE ANTELOPE VALLEY. AS THE WINDS STRENGTHEN AND HUMIDITIES LOWER...THERE WILL BE A HEIGHTENED FIRE WEATHER RISK ACROSS THESE AREAS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * STORM WATCH..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:55 PM PDT | Gale Warning | LOX | 42 hr | |
| May 21, 2:52 AM PDT | Storm Watch | LOX | 18 hr | |
| May 21, 2:10 PM PDT | High Wind Warning | LOX | Los Angeles | 67 hr |
| May 21, 2:10 PM PDT | Wind Advisory | LOX | Los Angeles, Santa Barbara | 61 hr |
| May 21, 2:16 PM PDT | Small Craft Advisory | LOX | 7 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.